Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 47, NWS Jackson, MS

March 11, 2018Leake County, Madison County, Scott County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 11, 2018, 1:49 AM CST for Leake County, Madison County, Scott County, Mississippi. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2018, 1:49 AM CST (07:49 UTC)
Expired
Mar 11, 2018, 3:30 AM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Leake County, MS, Madison County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 46 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 3:10 AM CDTTSTM WND DMGLena, MSTREE AND MULTIPLE LARGE BRANCHES BLOWN DOWN ACROSS TOWN.
Mar 11, 3:24 AM CDTTSTM WND DMG1 S Walnut Grove, MSTREES AND POWER LINES BLOWN DOWN ON THE SOUTH END OF WALNUT GROVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 8:33 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2018-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2018-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1700 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

559 
WUUS54 KJAN 110749
SVRJAN
MSC079-089-123-110830-
/O.NEW.KJAN.SV.W.0047.180311T0749Z-180311T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
149 AM CST SUN MAR 11 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southern Leake County in central Mississippi...
  Northern Scott County in central Mississippi...
  East central Madison County in central Mississippi...

* Until 330 AM CDT

* At 149 AM CST, a severe thunderstorm was located over Farmhaven, or
  15 miles southwest of Carthage, moving southeast at 40 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* This severe thunderstorm will be near...
  Ludlow around 300 AM CDT. 
  Tuscola around 310 AM CDT. 
  Harperville and Hillsboro around 320 AM CDT. 
  Steele around 325 AM CDT. 

Other locations impacted by this severe thunderstorm include Lena,
Walnut Grove and Sebastopol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3239 8932 3233 8935 3255 8978 3259 8979
      3258 8982 3259 8986 3274 8977 3258 8932
TIME...MOT...LOC 0749Z 300DEG 36KT 3265 8977 

HAIL...1.50IN
WIND...60MPH
 
$$

TW
1 follow-up statement
619 
WWUS54 KJAN 110811
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
311 AM CDT SUN MAR 11 2018

MSC089-110820-
/O.CAN.KJAN.SV.W.0047.000000T0000Z-180311T0830Z/
Madison MS-
311 AM CDT SUN MAR 11 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MADISON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 500 AM CDT for
central and east central Mississippi.

LAT...LON 3233 8935 3255 8978 3260 8978 3270 8965
      3258 8932 3239 8932
TIME...MOT...LOC 0810Z 300DEG 36KT 3254 8955 

$$

MSC079-123-110830-
/O.CON.KJAN.SV.W.0047.000000T0000Z-180311T0830Z/
Leake MS-Scott MS-
311 AM CDT SUN MAR 11 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHERN LEAKE AND NORTHERN SCOTT COUNTIES...

At 310 AM CDT, a severe thunderstorm was located near Harperville,
moving southeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe storm will be near...
  Harperville and Hillsboro around 315 AM CDT. 
  Steele around 320 AM CDT. 

Other locations impacted by this severe thunderstorm include Lena,
Walnut Grove and Sebastopol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3233 8935 3255 8978 3260 8978 3270 8965
      3258 8932 3239 8932
TIME...MOT...LOC 0810Z 300DEG 36KT 3254 8955 

HAIL...1.00IN
WIND...60MPH
 
$$

TW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 6:32 PM CST, 7 hours 17 minutes earlier.

Area forecast discussion, Mar 10, 6:32 PM CST, 7 hours 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
632 PM CST Sat Mar 10 2018

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Isold TSRA wl cont to track east along and north of HWY 82 this
evng before more widespread TSRA activity spreads into the area
from the northwest. VFR conds wl prevail away from TSRA activity
but conditions are expected to lower from the nw after 05Z. IFR
conds are expected to prevail Sunday morning then gradually
improve to MVFR cigs during the aftn. /22/

&&

.DISCUSSION...
Today and Tonight...Weak low level southerly flow has allowed
afternoon warming to mix away any appreciable moisture from
earlier. Thus, convection that has developed in the deeper
moisture west of the MS river has had trouble moving to the east.
Better low level moisture will begin spreading back into the area
tonight as flow increases in advance of a storm system rapidly
dropping southeast from the Plains. Sharpening warm frontal
boundary over the northern portions looks to briefly push north
during the evening, then come back south as upper support moves
in. Deep shear already in place and increasing
moisture/instability will allow for supercell development along
the boundary later tonight with cells moving southeast along it.
Cells along the boundary look to eventually congeal into a QLCS
after midnight and begin pushing south. Though the CAM guidance
has been consistent with this scenario, differences do exist with
the timing which will affect just how far south the severe weather
threat exists later tonight. Although convection may begin to
impact far southern areas during the diurnal convective minimum
around mid morning, frontal boundary along with increasing heating
should be sufficient maintain a marginal severe weather threat
there./26/

.Sunday night through Friday night...Pretty quiet long term is in
store for the ArkLaMiss. A few lingering showers will be possible
in the east and southeast Sunday evening, but all of the activity
should move east by midnight. Cold high pressure ridging will
build in overnight, with lows falling into the upper 30s to low
40s. High pressure will continue to build in across the area on
Monday, with cool high temperatures in the 50s across most of the
area. Another cold front will move across the area Tuesday morning
and this will mainly be a reinforcing shot of cold air.

Little will change Tuesday into Wednesday, but overnight lows will
fall below freezing, mainly for areas along and east of I-55 and
north of I-20. An elevated frost/freeze area has been introduced
for in the HWO and Graphicasts. Another cold night is on tap
Wednesday night with lows falling into the low/mid 30s once again.
The surface high will shift to the east on Thursday, and this will
allow for warmer temperatures in the 60s on Thursday. Both the
GFS/ECMWF indicate that moisture will increase on Friday into the
weekend, with an increased chance for showers/thunderstorms./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       62  70  40  58 /  53  86  12   3
Meridian      59  71  41  58 /  48  88  18   4
Vicksburg     62  68  41  58 /  54  70   9   2
Hattiesburg   62  74  44  62 /  40  73  31   3
Natchez       65  73  41  58 /  53  74  13   2
Greenville    57  64  39  56 /  82  18   4   1
Greenwood     58  65  39  55 /  93  26   5   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

15/22/26
Hazardous weather outlook, Mar 11, 12:13 AM CST, 1 hour 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
1213 AM CST Sun Mar 11 2018

ARZ074-075-LAZ007>009-MSZ019-025-027-028-034>037-040>043-047-
120615-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Sunflower-
Leflore-Carroll-Montgomery-Washington-Humphreys-Holmes-Attala-
Issaquena-Sharkey-Yazoo-Madison MS-Warren-
1213 AM CST Sun Mar 11 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Rest of Tonight

FLOODING
THREAT...Limited
TIMING...Rest of Tonight

Severe storms will be possible tonight with the main risks being
large hail and damaging winds, although a few tornadoes cannot be
ruled out.

Localized flash flooding will be possible tonight as thunderstorms
will have the potential to bring 1 to 3 inches of rainfall in a
relatively short amount of time, with locally higher amounts
possible. The flooding threat will be greatest in backwater areas
along the Mississippi River.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Frost will be possible Tuesday night and Wednesday night as low
temperatures fall to around freezing with light winds and clear
skies. Minor damage to unprotected sensitive vegetation is
possible. As this is still a few days away, expected conditions
and affected areas may change.

(www.weather.gov/images/jan/graphicast/image4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ018-026-120615-
Bolivar-Grenada-
1213 AM CST Sun Mar 11 2018

This hazardous weather outlook is for portions of north central
Mississippi, and northwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Rest of Tonight

FLOODING
THREAT...Limited
TIMING...Rest of Tonight

Isolated Severe storms will be possible tonight with the main
risks being hail and damaging winds.

Localized flash flooding will be possible tonight as thunderstorms
will have the potential to bring 1 to 3 inches of rainfall in a
relatively short amount of time, with locally higher amounts
possible. The flooding threat will be greatest in backwater areas
along the Mississippi River.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Frost will be possible Tuesday night and Wednesday night as low
temperatures fall to around freezing with light winds and clear
skies. Minor damage to unprotected sensitive vegetation is
possible. As this is still a few days away, expected conditions
and affected areas may change.

(www.weather.gov/images/jan/graphicast/image4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ015-016-MSZ032-038-039-044>046-048>052-120615-
Richland-Madison LA-Choctaw-Winston-Noxubee-Leake-Neshoba-Kemper-
Hinds-Rankin-Scott-Newton-Lauderdale-
1213 AM CST Sun Mar 11 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and east central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Rest of Tonight

FLOODING
THREAT...Limited
TIMING...Rest of Tonight

Severe storms will be possible tonight with the main risks being
large hail and damaging winds, although a few tornadoes cannot be
ruled out.

Localized flash flooding will be possible tonight as thunderstorms
will have the potential to bring 1 to 3 inches of rainfall in a
relatively short amount of time, with locally higher amounts
possible. The flooding threat will be greatest in backwater areas
along the Mississippi River.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Frost will be possible Tuesday night and Wednesday night as low
temperatures fall to around freezing with light winds and clear
skies. Minor damage to unprotected sensitive vegetation is
possible. As this is still a few days away, expected conditions
and affected areas may change.

(www.weather.gov/images/jan/graphicast/image4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ029>031-033-120615-
Webster-Clay-Lowndes-Oktibbeha-
1213 AM CST Sun Mar 11 2018

This hazardous weather outlook is for portions of north central
Mississippi, and northeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Rest of Tonight

FLOODING
THREAT...Limited
TIMING...Rest of Tonight

Isolated Severe storms will be possible tonight with the main
risks being hail and damaging winds.

Localized flash flooding will be possible tonight as thunderstorms
will have the potential to bring 1 to 3 inches of rainfall in a
relatively short amount of time, with locally higher amounts
possible. The flooding threat will be greatest in backwater areas
along the Mississippi River.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Frost will be possible Tuesday night and Wednesday night as low
temperatures fall to around freezing with light winds and clear
skies. Minor damage to unprotected sensitive vegetation is
possible. As this is still a few days away, expected conditions
and affected areas may change.

(www.weather.gov/images/jan/graphicast/image4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region through the
rest of tonight.

LAZ023>026-MSZ053>066-072>074-120615-
Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
1213 AM CST Sun Mar 11 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

Isolated severe storms will be possible through mid Sunday morning
with the main risks being large hail and damaging winds, although
a few tornadoes cannot be ruled out.

(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Frost will be possible Tuesday night and Wednesday night as low
temperatures fall to around freezing with light winds and clear
skies. Minor damage to unprotected sensitive vegetation is
possible. As this is still a few days away, expected conditions
and affected areas may change.

(www.weather.gov/images/jan/graphicast/image4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region through
mid Sunday morning.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Mar 11, 12:55 AM CST, 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
1255 AM CST SUN MAR 11 2018

MSZ044-110800-
Leake MS-
1255 AM CST SUN MAR 11 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEAKE COUNTY UNTIL 300
AM CDT...

At 1255 AM CST, Meteorologists were tracking a strong thunderstorm
near Thomastown, or near Carthage, moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Singleton around 105 AM CST.
  Carthage around 110 AM CST.
  Renfroe around 120 AM CST.
  Edinburg around 145 AM CST.
  Madden around 150 AM CST.

Other locations impacted by this storm include Standing Pine and
Redwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A severe thunderstorm watch remains in effect until 500 AM CDT for
central Mississippi.

LAT...LON 3261 8936 3275 8973 3291 8966 3285 8932
      3278 8932
TIME...MOT...LOC 0655Z 289DEG 16KT 3281 8962

TW
Local storm report, Mar 11, 1:04 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
104 AM CST SUN MAR 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     HAIL             11 SSE ETHEL            32.98N 89.38W
03/11/2018  E1.50 INCH       ATTALA             MS   PUBLIC

            HAIL THE SIZE OF PING PONG BALLS REPORTED
            NEAR ZAMA. REPORTED VIA SOCIAL MEDIA.

&&
Local storm report, Mar 11, 1:10 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
110 AM CST SUN MAR 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND DMG     1 S EDEN                32.97N 90.33W
03/11/2018                   YAZOO              MS   EMERGENCY MNGR

            LARGE TREE REPORTED DOWN JUST SOUTH OF EDEN.
            REPORTED BY EMERGENCY MANAGER.

&&
Special weather statement, Mar 11, 1:13 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
113 AM CST SUN MAR 11 2018

MSZ043-044-110800-
Leake MS-Madison MS-
113 AM CST SUN MAR 11 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEAKE AND NORTHEASTERN
MADISON COUNTIES UNTIL 300 AM CDT...

At 113 AM CST, Meteorologists were tracking a strong thunderstorm
over Thomastown, or 12 miles northwest of Carthage, moving east at 25
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Singleton around 130 AM CST.
  Carthage around 135 AM CST.
  Renfroe around 145 AM CST.

Other locations impacted by this storm include Standing Pine and
Redwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A severe thunderstorm watch remains in effect until 500 AM CDT for
central Mississippi.

LAT...LON 3263 8945 3278 8982 3289 8976 3289 8973
      3291 8973 3288 8938
TIME...MOT...LOC 0713Z 291DEG 23KT 3284 8971

TW
Local storm report, Mar 11, 1:31 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
131 AM CST SUN MAR 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     HEAVY RAIN       DERMOTT                 33.52N 91.44W
03/10/2018  E2.00 INCH       CHICOT             AR   EMERGENCY MNGR

            HEAVY RAIN CAUSED FLOODING ACROSS STREETS
            NEAR MAIN STREET. REPORTED BY EM.

&&
Local storm report, Mar 11, 1:38 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
138 AM CST SUN MAR 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 AM     HEAVY RAIN       1 SW YAZOO CITY         32.85N 90.42W
03/11/2018  E2.00 INCH       YAZOO              MS   PUBLIC

            HEAVY RAIN CAUSED HIGH WATER ACROSS VARIOUS
            ROADS DOWNTOWN.

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 6:18 PM CSTSpecial Weather StatementJANSunflower42 min
Mar 10, 6:52 PM CSTSpecial Weather StatementJANSunflower53 min
Mar 10, 8:08 PM CSTSpecial Weather StatementJANBolivar52 min
Mar 10, 8:21 PM CSTSpecial Weather StatementJANHolmes39 min
Mar 10, 8:32 PM CSTSevere Thunderstorm WarningJANHolmes28 min
Mar 10, 9:01 PM CSTSpecial Weather StatementJANAttala44 min
Mar 10, 9:07 PM CSTSpecial Weather StatementJANBolivar38 min
Mar 10, 9:29 PM CSTSevere Thunderstorm WarningJANBolivar, Washington46 min
Mar 10, 9:40 PM CSTSpecial Weather StatementJANNoxubee35 min
Mar 10, 9:48 PM CSTSpecial Weather StatementJANAttala42 min
Mar 10, 10:08 PM CSTSevere Thunderstorm WarningJANHumphreys, Sunflower, Washington52 min
Mar 10, 10:10 PM CSTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston50 min
Mar 10, 10:28 PM CSTFlash Flood WarningJANNoxubee, Winston3 hr
Mar 10, 10:38 PM CSTSevere Thunderstorm WarningJANNeshoba, Winston67 min
Mar 10, 10:46 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo59 min
Mar 10, 11:11 PM CSTSevere Thunderstorm WarningJANSharkey, Washington64 min
Mar 10, 11:13 PM CSTSpecial Weather StatementJANYazoo47 min
Mar 10, 11:26 PM CSTSevere Thunderstorm WarningJANHolmes, Madison, Yazoo49 min
Mar 10, 11:27 PM CSTSevere Thunderstorm WarningJANHolmes63 min
Mar 10, 11:28 PM CSTFlash Flood WarningJANHumphreys, Sunflower, Washington3 hr
Mar 10, 11:37 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba38 min
Mar 10, 11:42 PM CSTSevere Thunderstorm WarningJANHolmes, Yazoo33 min
Mar 11, 12:02 AM CSTSevere Thunderstorm WarningJANAttala, Leake, Madison58 min
Mar 11, 12:11 AM CSTSpecial Weather StatementJANKemper64 min
Mar 11, 12:11 AM CSTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo64 min
Mar 11, 12:13 AM CSTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo77 min
Mar 11, 12:51 AM CSTSevere Thunderstorm WarningJANHolmes, Madison, Yazoo69 min
Mar 11, 12:55 AM CSTSpecial Weather StatementJANLeake65 min
Mar 11, 1:01 AM CSTSevere Thunderstorm WarningJANIssaquena, Washington19 min
Mar 11, 1:13 AM CSTSpecial Weather StatementJANLeake47 min
Mar 11, 1:25 AM CSTSevere Thunderstorm WarningJANMadison, Yazoo56 min
Mar 11, 1:27 AM CSTSevere Thunderstorm WarningJANIssaquena63 min
Mar 11, 1:51 AM CSTTornado WarningJANMadison24 min
Mar 11, 3:08 AM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith67 min
Mar 11, 3:29 AM CDTSpecial Weather StatementJANNewton46 min
Mar 11, 4:06 AM CDTSevere Thunderstorm WarningJANJasper, Smith54 min
Mar 11, 4:07 AM CDTSevere Thunderstorm WarningJANClarke, Lauderdale, Newton53 min
Mar 11, 8:14 AM CDTSpecial Weather StatementJANWilkinson31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.